Delaware, 2008

Drought in Delaware, May 1 to 6, 2008

May 1 to 6, 2008 · NWS PHI · 4 events in 4 counties and zones

The return of around normal rainfall during the spring recharged water supplies enough for the drought watch to be lifted in the state of Delaware early in the month of May.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The return of around normal rainfall during the spring recharged water supplies enough for the drought watch to be lifted in the state of Delaware early in the month of May.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 30, 2:46 PM EST, 9 hours 14 minutes earlier.

Area forecast discussion, Apr 30, 2:46 PM EST, 9 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EDT WED APR 30 2008

.SYNOPSIS...
UNSEASONABLY COOL HIGH PRESSURE WILL AFFECT THE REGION TONIGHT.
CLOUDS MOVE IN ON THURSDAY AS SHORT WAVE APPROACHES. A DEEPER STORM
SYSTEM INTENSIFIES TO OUR WEST ON FRIDAY AND SATURDAY CAUSING A RIDGE TO
BUILD OVER THE LOCAL AREA IN ADVANCE OF THE STORM SYSTEM. THE
STRONGER STORM SYSTEM MOVES THROUGH THE REGION BY EARLY MONDAY. HIGH
PRESSURE BUILDS BACK OVER THE AREA FOR TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LOW LEVEL CLOUDINESS WHICH DEVELOPED THIS AFTERNOON SIGNIFIES
STEEP LAPSE RATE AND COLD AIR ALOFT OVER THE REGION. WITH LOSS OF
DAYTIME HEATING...CLOUDS EXPECTED TO RAPIDLY DISSIPATE AFTER
SUNSET SETTING THE STAGE FOR ANOTHER FROST ADVISORY. TRIMMED THE
NORTHWEST PHL METRO COUNTIES AND BERKS COUNTY OUT OF THE ADVISORY
(AS OPPOSED TO LAST NIGHT) AS HIGHER CLOUDS EXPECTED TO SPREAD
FROM THE WEST LATER TONIGHT INTO THOSE AREAS FIRST AND HELP HOLD
OVERNIGHT TEMPERATURES THERE SLIGHTLY HIGHER THAN LAST NIGHT.
ETA/GFS MOS GUIDANCE VERY CLOSE AND A BLEND WAS USED FOR THIS
PERIOD.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
WARM ADVECTION CLOUDINESS PUSHES ACROSS THE REGION ON THURSDAY WITH
SOME LIGHT PRECIPITATION EXPECTED. BEST CHANCES ARE OVER THE
NORTHERN PORTION OF THE FORECAST AREA AS WE MOVE INTO THU
AFTERNOON.

GENERALLY CLOUDY CONDITIONS CONTINUE THURSDAY NIGHT INTO FRIDAY AS
WARM FRONT PUSHES SLOWLY NORTHWARD. CONSIDERABLE SPREAD IN ETA/GFS
MOS ON FRI DUE TO UNCERTAINTY OF POSITION OF FRONTAL BOUNDARY.
LEANED TOWARD COOL GFS GUIDANCE FOR THIS PERIOD. DUE TO RIDGING
ALOFT...FRONT BECOMES BACKDOOR COLD FRONT AND PUSHES SOUTH OF
FORECAST AREA ON FRI NIGHT WITH GENERALLY COOL AND DAMP
CONDITIONS.  RAINFALL AMOUNTS SHOULD REMAIN GENERALLY LIGHT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE WEEKEND LOOKS LIKE IT COULD BE A DAMP ONE, ESPECIALLY AS WE
APPROACH SUNDAY. ON SATURDAY, ONE AREA OF LOW PRESSURE WILL BE
MOVING THROUGH THE WESTERN GREAT LAKES AND INTO CANADA, WHILE A
SECOND AREA OF LOW PRESSURE DEVELOPS NEAR THE EASTERN GREAT LAKES,
THEN MOVES TOWARD OUR REGION ON SUNDAY. THIS SECOND AREA OF LOW
PRESSURE WILL BE THE PLAYER IN RELATION TO OUR WEATHER OVER THE
WEEKEND. THE LOW PRESSURE CENTER IS FORECAST TO SLIDE SOUTHEASTWARD
ALONG A WARM FRONT THAT WILL STALL JUST SOUTH OF OUR AREA ON
SATURDAY. WITH THE CLOSE PROXIMITY OF THIS WARM FRONT TO OUR
SOUTH, THERE WILL BE A POSSIBILITY OF RAIN ON SATURDAY, ALTHOUGH
IT SHOULD BE LIGHT. SUNDAY, THE RAIN CHANCES INCREASE AS THE LOW
PRESSURE SYSTEM IS FORECAST TO MOVE RIGHT OVER THE FORECAST AREA,
BEFORE SLOWLY LIFTING OUT LATER ON MONDAY...KEEPING A SLIGHT
CHANCE OF RAIN INTO MONDAY NIGHT. HIGH PRESSURE WILL BE TRYING TO
SQUEEZE ITS WAY IN FROM THE NORTHWEST LATE TUESDAY AND INTO
WEDNESDAY, THEREFORE WE DO NOT EXPECT ANY PRECIPITATION FOR
TUESDAY INTO WEDNESDAY. TEMPERATURES IN THE EXTENDED ARE EXPECTED
TO BE PRETTY CLOSE TO NORMAL.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
WINDS REMAIN A LITTLE GUSTY BEHIND A DECENT NORTHWEST FLOW BUT
SHOULD DECREASE THIS EVENING AS THE HIGH MOVES OFFSHORE. THIS SHOULD
ALSO PREVENT A SEA BREEZE FROM MOVING ONSHORE BY EARLY EVENING. THE
WINDS SHOULD BECOME LIGHT AND VARIABLE TONIGHT ACROSS THE TAF SITES.
A WARM FRONT WILL APPROACH FROM THE SOUTHWEST LATE TONIGHT USHERING
IN MORE CLOUDS. CEILINGS SHOULD REMAIN IN THE VFR RANGE OVERNIGHT,
REMAINING AT OR ABOVE 5000 FEET. BY THE END OF THE TAF PERIOD THE
FRONT WILL BE LOCATED ACROSS THE SOUTHERN DELMARVA AND SLOWLY
DRIFTING NORTHWARD. WE DID NOT INCLUDE POPS WITH THIS SET OF TAFS AS
THEY ARE LIKELY TO BE TOWARDS THE END OF THE PERIOD AND THERE IS
STILL CONSIDERABLE UNCERTAINTY WITH THE TIMING OF THE WARM FRONT.
CURRENT THINKING IS THAT MAJORITY OF THE TAF SITES WILL NOT SEE MUCH
RAIN UNTIL AFTER 18Z THURSDAY.

OUTLOOK...
THE WARM FRONT IS FORECAST TO LIFT UP INTO THE REGION BY LATE
THURSDAY INTO FRIDAY. THE FRONT THEN LOOKS TO DRIFT SOUTHWARD FRIDAY
NIGHT INTO SATURDAY. MVFR OR IFR CONDITIONS ARE POSSIBLE AS THE
SYSTEM IMPACTS THE REGION. LOW PRESSURE IS FORECAST TO DEVELOP
OVER THE CENTRAL PLAINS BY THE END OF WEEK AND MOVE WESTWARD,
REACHING THE REGION SUNDAY OR MONDAY.

&&

.MARINE...
SEAS SHOULD REMAIN RELATIVELY CALM AND WINDS WILL CONTINUE TO
DIMINISH THIS EVENING AS HIGH PRESSURE SLIDES OFFSHORE.

A WARM FRONT IS FORECAST TO MOVE NORTHWARD AND INTO THE REGION BY
LATE THURSDAY INTO FRIDAY. WIND SPEEDS AND GUSTS MAY APPROACH 25
KNOTS AND WAVES ON THE OCEAN WATERS OFF NEW JERSEY AND DELAWARE MAY
BEGIN TO BUILD TO 5 FEET OR MORE IN A DEVELOPING SOUTH TO EAST FLOW
FROM THURSDAY NIGHT INTO FRIDAY. THE FRONT IS EXPECTED TO DRIFT
SOUTHWARD OVER THE WEEKEND, MAINTAINING AN ONSHORE FLOW. SCA MAY BE
NEEDED AS WE HEAD INTO THE WEEKEND WITH A FRONTAL SYSTEM APPROACHING
FROM THE WEST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FROST ADVISORY FROM 2 AM TO 8 AM EDT THURSDAY FOR PAZ054-055-
     061-062.
NJ...FROST ADVISORY FROM 2 AM TO 8 AM EDT THURSDAY FOR NJZ001-
     007>010-020>022-027.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...SZATKOWSKI
NEAR TERM...SZATKOWSKI
SHORT TERM...SZATKOWSKI
LONG TERM...ROBERTSON
AVIATION...MEOLA
MARINE...MEOLA
Hazardous weather outlook, Apr 30, 3:17 PM EST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT WED APR 30 2008

NJZ001-007>010-PAZ054-055-061-062-012030-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-LEHIGH-
NORTHAMPTON-
417 PM EDT WED APR 30 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ020>022-027-012030-
OCEAN-CUMBERLAND-ATLANTIC-SOUTHEASTERN BURLINGTON-
417 PM EDT WED APR 30 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>019-023>026-PAZ060-067>071-
012030-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-BERKS-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
417 PM EDT WED APR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-012030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
417 PM EDT WED APR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SZATKOWSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 drought. Local standard time, as filed.

Drought, Delaware Beaches

When
May 1, 12:00 AM EST to May 6, 8:00 AM EST
Where
Delaware Beaches forecast zone
Reported by
County Official
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Drought, Inland Sussex

When
May 1, 12:00 AM EST to May 6, 8:00 AM EST
Where
Inland Sussex forecast zone
Reported by
County Official
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Drought, Kent

When
May 1, 12:00 AM EST to May 6, 8:00 AM EST
Where
Kent forecast zone
Reported by
County Official
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Drought, New Castle

When
May 1, 12:00 AM EST to May 6, 8:00 AM EST
Where
New Castle forecast zone
Reported by
County Official
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2008Every state in 2008This day in weather historyWarnings in Delaware, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98879, 98880, 98881, 98882.